Hey there! Sign in to join this conversationNew here? Join for free

To those girls on the pill... Watch

    • Thread Starter
    Offline

    0
    ReputationRep:
    Hiya, I just started taking the pill yesterday and I've been feeling sick ever since I've taken them. I read in the leaflet that stomach upsets can be a side effect and that it may take a bit of time to get used to the pill. Just wondering if anyone else had the same problem when they started on it and how long it took for it to kind of go away?

    Thanks =]
    Offline

    14
    ReputationRep:
    Hey, Im not much good cos I've never had any side effects from the pill. Just be aware that its about as likely to be something unrelated as it is to be a side effect so wait it out a couple of days and hang on in there!
    Offline

    1
    ReputationRep:
    My ex suffered stomach upsets from taking the pill so used to take them before she went to bed. Therefore slept through the stomach ache. If that's any help

    But if you've just started i'd say give it some time. It could take a while, but if it gets worse. Off to the GP you go
    Offline

    0
    ReputationRep:
    Hiya,

    Yeah i had the same side affects when i started taking my first pill and just ignored it for a while hoping it would get better as it went along. I ended up in hospital. I now no i can't take any kind of pill because of a hormonal problem in my body but yeah just be careful and if it carries on go see your GP and see what they suggest. You made need to try another kind of pill or as you said could just be getting used to it.

    Hope this helps.
    Offline

    14
    ReputationRep:
    It's a very normal side effect :yep: give it some time and if it doesn't get better you can change your pill or try another contraceptive.
    Offline

    10
    ReputationRep:
    Yeah, that kind of side effect is common and should go away soon. I had sore boobs for about a fortnight when I first started.
    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by LissRules!!)
    Hiya,

    Yeah i had the same side affects when i started taking my first pill and just ignored it for a while hoping it would get better as it went along. I ended up in hospital. I now no i can't take any kind of pill because of a hormonal problem in my body but yeah just be careful and if it carries on go see your GP and see what they suggest. You made need to try another kind of pill or as you said could just be getting used to it.

    Hope this helps.
    Was the hormonal problem caused by the pill?
    Offline

    0
    ReputationRep:
    All I would say is monitor when it is you feel sick and how bad it gets, and if it doesn't ease off at all then go and see your GP. I've been through 5 different pills to find one that was right for me.
    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by Magnanimity)
    It's a very normal side effect :yep: give it some time and if it doesn't get better you can change your pill or try another contraceptive.
    (Original post by Atrixa)
    Yeah, that kind of side effect is common and should go away soon. I had sore boobs for about a fortnight when I first started.
    (Original post by ExPenguin)
    All I would say is monitor when it is you feel sick and how bad it gets, and if it doesn't ease off at all then go and see your GP. I've been through 5 different pills to find one that was right for me.
    Thanks guys =]
    Offline

    0
    ReputationRep:
    yeah I felt really nauseous when i first took it for a week or so(i sometimes still do when im taking the first pill after a break, but doesn't last long at all and its not too bad) but it subsides, it's a pretty big change for your body so give it time
    Offline

    0
    ReputationRep:
    (Original post by OiaB)
    My ex suffered stomach upsets from taking the pill so used to take them before she went to bed. Therefore slept through the stomach ache. If that's any help

    But if you've just started i'd say give it some time. It could take a while, but if it gets worse. Off to the GP you go
    Lol sorry OiaB.

    OP This is a BAD idea.

    You're not really meant to change the time when you take your pill to suit you, you're meant to take it the same time your period starts everyday otherwise chances of pregnancy can increase.

    Sure stomaches are a side effect but it could also just be a coincidence.
    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by ~conventgirl~)
    yeah I felt really nauseous when i first took it for a week or so(i sometimes still do when im taking the first pill after a break, but doesn't last long at all and its not too bad) but it subsides, it's a pretty big change for your body so give it time
    Thank you, I was just worried cause I sat by the toilet for ages today ready to throw up. Wasn't fun ><

    Also it's funny how many reassuring comments there are yet the poor girl that was hospitalised sticks out in my head
    Offline

    1
    ReputationRep:
    (Original post by Deanna19)
    Lol sorry OiaB.

    OP This is a BAD idea.
    Shrugs. It's a good job I don't take the pill, right? ^^
    Offline

    0
    ReputationRep:
    It's fairly common, but it usually doesn't persist much longer than a few weeks. If it continue past, say, a month, or you get any other adverse side-affects, go to see your GP.

    There are many different varieties of the pill with different forms of the hormones and in different dosages. Sometimes it takes you a few different types before you find the one for you. Doctors, being doctors, tend to dish you out with the cheapest pill on the market when you start off. If you complain, and get a new pill, it'll usually be more expensive, but better quality. It's not uncommon that the first pill you get doesn't agree with you.
    Offline

    17
    OP you've just started the pill. Give it chance to settle down. If the issue still persists, go back to your GP and ask to be put onto a different brand.

    Hope that helps.

    PS: I have just had another new batch (6months) and they have changed the packaging on mine, which makes me think they may have changed the pill? I went into work on Sunday, feeling absolutely awful, on the verge of being sick. Today I now feel better. So IMO just give it chance.
    Offline

    0
    ReputationRep:
    (Original post by OiaB)
    Shrugs. It's a good job I don't take the pill, right? ^^
    lol yes it most certainly is a good thing that you don't take the pill, not to mention it would be extremely strange being male and all
    Offline

    0
    ReputationRep:
    I don't think it's related to the Pill to be perfectly honest. You only started taking it yesterday, which means, at the most, you've taken two pills. I seriously doubt any side-effects would start this quick!

    Give it time, and if it persists, say over a week, go to your GP. However, in the mean time, forget about it.
    Offline

    14
    ReputationRep:
    (Original post by Mimbobanage)
    Thank you, I was just worried cause I sat by the toilet for ages today ready to throw up. Wasn't fun ><

    Also it's funny how many reassuring comments there are yet the poor girl that was hospitalised sticks out in my head
    Awhhh no well remember the 7 day rule if you are sick!! :p:

    That sucks though, I've just had the implant put in and it's making me feel sooo sick. It's awful.
    • Thread Starter
    Offline

    0
    ReputationRep:
    (Original post by Magnanimity)
    Awhhh no well remember the 7 day rule if you are sick!! :p:

    That sucks though, I've just had the implant put in and it's making me feel sooo sick. It's awful.
    the 7 day rule? :o: am I not supposed to take it for 7 days if I throw up?

    Aww :hugs:
    I hope you feel better soon, I've started to get weird stabby pains now, it's like I'm on my period. Ugh this is gross.
    Offline

    14
    ReputationRep:
    (Original post by Mimbobanage)
    the 7 day rule? :o: am I not supposed to take it for 7 days if I throw up?

    Aww :hugs:
    I hope you feel better soon, I've started to get weird stabby pains now, it's like I'm on my period. Ugh this is gross.
    Check your leaflet for exact figures but the pill might not be absorbed as well if you throw up, and you should generally wait 7 days (but still take the pill) to have sex or use extra contraception (unless you're on it for a different reason)
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: July 31, 2009
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    What's your favourite Christmas sweets?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.